MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER
Model Number M001509100
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that wire stuck and fractured occurred.A 16.016 perph gw 180x25cm fathom was selected for use in a pseudo aneurysm embolization.During the procedure, the wire did not maintain its shape after manual shaping.Upon insertion into the microcatheter, resistance was noted.When the fathom wire was subsequently withdrawn, it initially appeared stuck, then released abruptly and fractured.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
G4 - premarket / 510(k) #: k111485, k170636.Device evaluated by mfr: the device was returned for analysis,, and the evaluation was completed.Visual inspection was performed, and it was observed that the distal tip was returned detached, but the detached section was not returned for analysis.The device was inspected under magnification, and it was possible to see that the distal tip was detached, and the core wire was kinked.Additionally, the polytetrafluoroethylene (ptfe) coating at the proximal section was peeled.Since a detachment occur and the rest of the tip did not return for analysis, a dimensional inspection was not able to be conducted.
 
Event or Problem Description

Brand Name
FATHOM? -16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia 14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23301257
Report Number2124215-2025-72289
Device Sequence Number11977963
Product Code DQX
UDI-Device Identifier08714729762553
UDI-Public(01)08714729762553(17)280806(10)37153122
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K111485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001509100
Device Catalogue NumberM001509100
Device Lot Number0037153122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown